Advertisement

Nonlinear Dynamics

, Volume 87, Issue 2, pp 913–938 | Cite as

Widening basins of attraction of optimal iterative methods

  • Parisa Bakhtiari
  • Alicia Cordero
  • Taher Lotfi
  • Kathayoun Mahdiani
  • Juan R. TorregrosaEmail author
Original Paper

Abstract

In this work, we analyze the dynamical behavior on quadratic polynomials of a class of derivative-free optimal parametric iterative methods, designed by Khattri and Steihaug. By using their parameter as an accelerator, we develop different methods with memory of orders three, six and twelve, without adding new functional evaluations. Then a dynamical approach is made, comparing each of the proposed methods with the original ones without memory, with the following empiric conclusion: Basins of attraction of iterative schemes with memory are wider and the behavior is more stable. This has been numerically checked by estimating the solution of a practical problem, as the friction factor of a pipe and also of other nonlinear academic problems.

Keywords

Multi-point iterative methods Dynamical plane Basin of attraction With and without memory methods Kung and Traub’s conjecture Efficiency index 

Notes

Acknowledgments

The authors thank to the anonymous referees for their valuable comments and for the suggestions that have improved the final version of the paper.

References

  1. 1.
    Amat, S., Busquier, S., Bermúdez, C., Plaza, S.: On two families of high order Newton type methods. Appl. Math. Lett. 25, 2209–2217 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Amat, S., Busquier, S., Bermúdez, C., Magreñán, Á.A.: On the election of the damped parameter of a two-step relaxed Newton-type method. Nonlinear Dyn. 84(1), 9–18 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chun, C., Neta, B.: An analysis of a family of Maheshwari-based optimal eighth order methods. Appl. Math. Comput. 253, 294–307 (2015)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Babajee, D.K.R., Cordero, A., Soleymani, F., Torregrosa, J.R.: On improved three-step schemes with high efficiency index and their dynamics. Numer. Algorithms 65(1), 153–169 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Argyros, I.K., Magreñán, Á.A.: On the convergence of an optimal fourth-order family of methods and its dynamics. Appl. Math. Comput. 252, 336–346 (2015)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Petković, M., Neta, B., Petković, L., Džunić, J.: Multipoint Methods for Solving Nonlinear Equations. Academic Press, London (2013)zbMATHGoogle Scholar
  7. 7.
    Ostrowski, A.M.: Solution of Equations and System of Equations. Prentice-Hall, Englewood Cliffs, NJ (1964)Google Scholar
  8. 8.
    Kung, H.T., Traub, J.F.: Optimal order of one-point and multipoint iteration. J. ACM 21, 643–651 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Khattri, S.K., Steihaug, T.: Algorithm for forming derivative-free optimal methods. Numer. Algorithms 65(4), 809–824 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Traub, J.F.: Iterative Methods for the Solution of Equations. Prentice Hall, New York (1964)zbMATHGoogle Scholar
  11. 11.
    Cordero, A., Soleymani, F., Torregrosa, J.R., Shateyi, S.: Basins of Attraction for Various Steffensen-Type Methods. J. Appl. Math. 2014, 1–17 (2014)Google Scholar
  12. 12.
    Devaney, R.L.: The Mandelbrot Set, the Farey Tree and the Fibonacci sequence. Am. Math. Mon. 106(4), 289–302 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    McMullen, C.: Families of rational maps and iterative root-finding algorithms. Ann. Math. 125(3), 467–493 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Chicharro, F., Cordero, A., Gutiérrez, J.M., Torregrosa, J.R.: Complex dynamics of derivative-free methods for nonlinear equations. Appl. Math. Comput. 219, 70237035 (2013)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Magreñán, Á.A.: Different anomalies in a Jarratt family of iterative root-finding methods. Appl. Math. Comput. 233, 29–38 (2014)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Neta, B., Chun, C., Scott, M.: Basins of attraction for optimal eighth order methods to find simple roots of nonlinear equations. Appl. Math. Comput. 227, 567–592 (2014)MathSciNetGoogle Scholar
  17. 17.
    Lotfi, T., Magreñán, Á.A., Mahdiani, K., Rainer, J.J.: A variant of Steffensen–King’s type family with accelerated sixth-order convergence and high efficiency index: dynamic study and approach. Appl. Math. Comput. 252, 347–353 (2015)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Chicharro, F.I., Cordero, A., Torregrosa, J.R.: Drawing dynamical and parameters planes of iterative families and methods. Sci. World J. 2013, 1–11 (2013)Google Scholar
  19. 19.
    Cordero, A., Lotfi, T., Torregrosa, J.R., Assari, P., Mahdiani, K.: Some new bi-accelerator two-point methods for solving nonlinear equations. Comput. Appl. Math. 35(1), 251–267 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Cordero, A., Lotfi, T., Bakhtiari, P., Torregrosa, J.R.: An efficient two-parametric family with memory for nonlinear equations. Numer. Algorithms 68(2), 323–335 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Lotfi, T., Mahdiani, K., Bakhtiari, P., Soleymani, F.: Constructing two-step iterative methods with and without memory. Comput. Math. Math. Phys. 55(2), 183–193 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Cordero, A., Maimó, J.G., Torregrosa, J.R., Vassileva, M.P.: Solving nonlinear problems by Ostrowski–Chun type parametric families. J. Math. Chem. 53, 430–449 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Abad, M., Cordero, A., Torregrosa, J.R.: A family of seventh-order schemes for solving nonlinear systems. Bull. Math. Soc. Sci. Math. Roum. Tome 57(105), 133–145 (2014)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Weerakoon, S., Fernando, T.G.I.: A variant of Newton’s method with accelerated third-order convergence. Appl. Math. Lett. 13, 87–93 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    White, F.: Fluid Mechanics. McGraw-Hill, Boston (2003)Google Scholar
  26. 26.
    Zheng, Q., Li, J., Huang, F.: An optimal Steffensen-type family for solving nonlinear equations. Appl. Math. Comput. 217, 9592–9597 (2011)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Soleymani, F., Babajee, D.K.R., Shateyi, S., Motsa, S.S.: Construction of optimal derivative-free techniques without memory. J. Appl. Math. (2012). doi: 10.1155/2012/497023 MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Young Researchers and Elite Club, Hamedan BranchIslamic Azad UniversityHamedanIran
  2. 2.Instituto Universitario de Matemática MultidisciplinarUniversitat Politècnica de ValènciaValenciaSpain
  3. 3.Department of Mathematics, Hamedan BranchIslamic Azad UniversityHamedanIran

Personalised recommendations